Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 37, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 28, 2015, 3:52 AM CDT for Reno County, Rice County, Kansas. It took effect at May 29, 2015, 1:00 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 3:52 AM CDT (08:52 UTC)
- In effect from
- May 29, 2015, 1:00 PM CDT
- Expired
- May 30, 2015, 7:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cow Creek (KS) at Lyons (LYNK1). The gauge peaked at 16.92 ft at May 27, 2015, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07143300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
825
WGUS43 KICT 280852
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
352 AM CDT THU MAY 28 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cow Creek Near Lyons affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-159-282252-
/O.NEW.KICT.FL.W.0037.150529T1800Z-150531T0000Z/
/LYNK1.1.ER.150529T1800Z.150530T0000Z.150530T1200Z.UU/
352 AM CDT THU MAY 28 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cow Creek Near Lyons.
* From Friday afternoon until Saturday evening.
* At 3:46 AM Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday afternoon and
continue to rise to near 18.2 feet by Friday evening. The river
will fall below flood stage by Saturday morning.
* Impact...At 17.5 feet...Possible flooding of low lying roads 6 miles
southeast of Lyons along county roads affecting 20th Road between
Avenue R and Avenue S, and on 22nd Road between Avenue Q and Avenue
V. Expect possible road closures at these sites. Flooding depends
on other surrounding tributary creeks running full.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Lyons 18.0 16.8 Thu 04 AM 17.7 18.0 17.5
&&
LAT...LON 3842 9847 3806 9797 3818 9792 3850 9836
$$1 follow-up statement
249
WGUS83 KICT 281344
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 AM CDT THU MAY 28 2015
...The flood warning is cancelled for the following river in
Kansas...
Cow Creek Near Lyons affecting Reno and Rice Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC155-159-281414-
/O.CAN.KICT.FL.W.0037.000000T0000Z-150531T0000Z/
/LYNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
844 AM CDT THU MAY 28 2015
The Flood Warning is cancelled for
The Cow Creek Near Lyons.
* At 8:30 AM Thursday the stage was 16.5 feet and steady.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.3 feet
Friday evening.
* Impact...At 17.5 feet...Possible flooding of low-lying roads 6 miles
southeast of Lyons along county roads affecting 20th Road between
Avenue R and Avenue S and on 22nd Road between Avenue Q and Avenue
V. Expect possible road closures at these sites. Flooding depends
on other surrounding tributary creeks running full.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Lyons 18.0 16.5 Thu 8 AM 17.0 17.3 16.5
&&
LAT...LON 3842 9847 3806 9797 3818 9792 3850 9836
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 28, 3:52 AM CDT, 0 minutes earlier.
Area forecast discussion, May 28, 3:52 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 352 AM CDT THU MAY 28 2015 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 348 AM CDT THU MAY 28 2015 SUMMARY: A FEW MORE ROUNDS OF SHOWERS/THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY NIGHT...WITH DRIER WEATHER FROM THE WEEKEND THROUGH MID NEXT WEEK...ALONG WITH A WARMING TREND. CHALLENGING FORECAST TODAY...WITH CURRENTLY MULTIPLE THUNDERSTORM COMPLEXES AFFECTING THE CENTRAL/SOUTHERN PLAINS. ONE COMPLEX IS CURRENTLY MOVING ACROSS THE FLINT HILLS CORRIDOR...AND ANOTHER IS OVER THE RED RIVER REGION OF SOUTHWEST OK/NORTHERN TX. A BACK- BUILDING MCS IS CURRENTLY FESTERING OVER SOUTHWEST KS. BEST GUESS AT THIS POINT IS CURRENT MCS WILL PROGRESS EASTWARD OUT OF THE FORECAST AREA BY AROUND 7 AM. HOWEVER...WITH CONTINUED 900-800MB WARM ADVECTION AND MOISTURE TRANSPORT...THINKING OFF- AND-ON ACTIVITY COULD FESTER OVER THE REST OF THE AREA THROUGH THE MORNING IN WAKE OF THIS CURRENT MCS. FOR THIS AFTERNOON/EVENING...HIGHEST CONFIDENCE FORECAST IS ANOTHER ROUND OF STRONG/SEVERE CONVECTION FIRING ACROSS WESTERN PORTIONS OF KS/OK IN THE VICINITY OF A DRYLINE/LEE TROUGH...AHEAD OF SHORTWAVE ENERGY APPROACHING FROM THE SOUTHWEST. ACTIVITY MAY TEND TO INITIATE A BIT EARLIER TODAY GIVEN EARLIER SHORTWAVE TIMING. REGARDLESS...AS THESE STORMS PROGRESS EAST AND MERGE/CLUSTER...ANOTHER COMPLEX OR TWO OF SHOWERS/THUNDERSTORMS IS EXPECTED THIS EVENING OVERNIGHT OVER THE EASTERN HALF OF KS....HIGHEST CONFIDENCE GENERALLY ALONG/WEST OF THE FLINT HILLS. HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER WESTERN KS WHERE BETTER INSTABILITY AND MID-LEVEL LAPSE RATES RESIDE. ALTHOUGH ISOLATED SEVERE CANNOT BE RULED OUT OVER THE EASTERN HALF OF THE STATE...PRIMARY THREAT WILL BE LOCALLY VERY HEAVY RAIN. AFTER A POSSIBLE BREAK IN THE ACTION FRIDAY MORNING...A FINAL ROUND OF SHOWERS/THUNDERSTORMS IS EXPECTED FRIDAY AFTERNOON- NIGHT...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST...AMIDST INCREASING UPPER SUPPORT. WHILE THE THREAT FOR ORGANIZED/WIDESPREAD SEVERE WEATHER APPEARS LOW...A FEW SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL LIKELY CONTINUE TO BE LOCALLY VERY HEAVY RAIN. KLEINSASSER .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 348 AM CDT THU MAY 28 2015 OTHER THAN THE POTENTIAL FOR LINGERING LIGHT SHOWERS OVER EAST/SOUTHEAST KS SATURDAY...THERE IS HIGH CONFIDENCE THAT DRY WEATHER WILL PREVAIL FROM THE WEEKEND THROUGH AT LEAST MID- WEEK...AS UPPER RIDGING BUILDS ACROSS MID- AMERICA. AFTER A FEW COOLER DAYS SAT- SUN...LOW-LEVEL THICKNESS VALUES SUPPORT A WARMING TREND BY NEXT WEEK...WITH DAYTIME READINGS LIKELY CLIMBING WELL INTO THE 80S BY TUE-WED...MAYBE EVEN APPROACHING 90F WEST OF I-135. DEPENDING ON THE EVOLUTION OF A SOUTHERN MISSISSIPPI RIVER VALLEY CLOSED LOW...MID/UPPER FLOW IS EXPECTED TO EVENTUALLY BECOME MORE WEST/SOUTHWESTERLY ACROSS THE CENTRAL/SOUTHERN PLAINS BY MID-LATE WEEK. THIS SUMMER-LIKE PATTERN FAVORS INCREASED CHANCES FOR SHOWERS/THUNDERSTORMS...ESPECIALLY DURING THE EVENING- OVERNIGHT HOURS FROM CENTRAL KS ON WEST/NORTHWARD. KLEINSASSER && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1155 PM CDT WED MAY 27 2015 THE MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THE CONVECTION. STORMS HAVE MOVED INTO CENTRAL KANSAS AS OF 5Z AND WILL CONTINUE TO MOVE INTO SOUTH CENTRAL KANSAS THROUGH 6Z AND CONTINUE TO TRACK EASTWARD THROUGH THE OVERNIGHT HOURS...WITH REGENERATION THROUGH THE OVERNIGHT HOURS. HAVE KEPT CONVECTION WITH VCTS OR TSRA IN THE TAFS THROUGH MOST TERMINALS...WITH KCNU GETTING IT TOWARDS MORNING. THERE WILL BE CHANCES FOR CONVECTION TO PERSIST THROUGH THE MORNING AND THEN THROUGHOUT THE DAY AT LEAST OFF AND ON. SOUTHEASTERLY WINDS WILL BECOME SOUTHERLY AND INCREASE DURING THE DAY. BILLINGS WRIGHT && .HYDROLOGY... ISSUED AT 348 AM CDT THU MAY 28 2015 WITH A FEW MORE ROUNDS OF SHOWERS/THUNDERSTORMS TO GO...YESTERDAY'S DAY SHIFT MADE AN EXCELLENT DECISION TO HOIST A FLASH FLOOD WATCH AREAWIDE THROUGH FRIDAY EARLY EVENING. ONLY CHANGES MADE WERE TO START THE WATCH OVER SOUTHEAST KS NOW INSTEAD OF AT 7 AM...AND TO EXTEND THE WATCH FOR MAINLY SOUTH- CENTRAL/SOUTHEAST KS THROUGH FRIDAY NIGHT/EARLY SATURDAY MORNING. KLEINSASSER && .CLIMATE... ISSUED AT 348 AM CDT THU MAY 28 2015 UNOFFICIALLY AS OF THIS WRITING...WICHITA MAY RAINFALL HAS ACCUMULATED 11.69 INCHES...2ND ALL-TIME (SINCE 1889)...SURPASSING 11.22 INCHES IN MAY 1935. 1ST PLACE IS 13.14 INCHES IN MAY 2008. WITH A FEW MORE ROUNDS OF THUNDERSTORMS EXPECTED THROUGH FRIDAY EVENING...THIS RECORD MAY BE IN JEOPARDY. SALINA HAS STRONG POTENTIAL TO BREAK INTO THE TOP 5 WETTEST MAY'S..AND CHANUTE HAS POTENTIAL TO BREAK INTO THE TOP 10. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 78 65 78 61 / 50 60 60 60 HUTCHINSON 78 64 78 59 / 40 60 60 50 NEWTON 77 64 76 59 / 50 60 60 60 ELDORADO 78 65 77 61 / 50 60 60 60 WINFIELD-KWLD 79 66 79 62 / 50 60 60 60 RUSSELL 79 61 78 55 / 50 60 50 40 GREAT BEND 79 62 78 56 / 50 60 50 40 SALINA 79 64 78 58 / 50 60 50 50 MCPHERSON 78 64 77 58 / 50 60 60 50 COFFEYVILLE 80 67 79 64 / 60 50 60 70 CHANUTE 79 66 78 64 / 60 50 60 70 IOLA 79 66 78 63 / 60 50 60 70 PARSONS-KPPF 80 67 78 64 / 60 50 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ052-053- 067>072-082-083-091>096-098>100. FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ032-033-047>051. &&
Hazardous weather outlook, May 27, 10:43 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT WED MAY 27 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1043 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DUE TO THE RECENT HEAVY RAINS...A HANDFUL OF COUNTY AND RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THE CONTINUED THREAT OVERNIGHT IS HEAVY RAINFALL WITH A THREAT FOR FLOODING ALREADY SATURATED GROUND. A STRONG STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER OVERNIGHT IS NOT EXPECTED. FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF CENTRAL KANSAS DUE TO RAINS DURING THE EVENING AND EARLY OVERNIGHT HOURS. PLEASE SEE THE LATEST FLASH FLOOD WARNINGS FOR MORE DETAILS. DO NOT DRIVE INTO FLOODED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RIVER FLOODING WILL PERSIST THROUGH THURSDAY FOR THE NEOSHO RIVER ACROSS FAR SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH EARLY SATURDAY...WITH PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS AFFECTING THE AREA. THE GREATEST THREAT WITH THIS ACTIVITY WILL BE THE POTENTIAL FOR ADDITIONAL HEAVY RAIN...WHICH COULD LEAD TO RENEWED FLOODING CONCERNS. ADDITIONALLY...WHILE ORGANIZED SEVERE WEATHER APPEARS UNLIKELY...A HANDFUL OF STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THOSE WITH OUTDOOR PLANS THROUGH THIS WEEK SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS...ESPECIALLY THOSE ALONG RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ BDK/BILLINGS WRIGHT
In the hours before
Special weather statement, May 28, 1:29 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 129 AM CDT THU MAY 28 2015 KSZ067-068-083-280700- SEDGWICK KS-HARVEY KS-RENO KS- 129 AM CDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... HARVEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 200 AM CDT * AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER MOUNT HOPE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...NEWTON...PARK CITY...VALLEY CENTER...HESSTON...MAIZE... HALSTEAD...NORTH NEWTON...SEDGWICK...COLWICH...HAVEN...BURRTON... MOUNT HOPE...ANDALE...BENTLEY...CHENEY STATE PARK AND CHENEY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9787 3817 9768 3817 9727 3768 9736 TIME...MOT...LOC 0626Z 256DEG 24KT 3786 9762 RITZMAN
Special weather statement, May 28, 1:30 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 130 AM CDT THU MAY 28 2015 KSZ093-280700- COWLEY KS- 130 AM CDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 200 AM CDT * AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ARKANSAS CITY...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...BURDEN...DEXTER...MAPLE CITY AND STROTHER FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3710 9713 3739 9681 3700 9653 3700 9707 TIME...MOT...LOC 0629Z 241DEG 22KT 3706 9700 RITZMAN
Special weather statement, May 28, 1:35 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 AM CDT THU MAY 28 2015
KSZ092-093-280700-
SUMNER KS-COWLEY KS-
135 AM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES SOUTHEAST
OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...WELLINGTON...BELLE PLAINE...OXFORD...UDALL...GEUDA
SPRINGS...RIVERDALE AND WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3720 9752 3748 9736 3748 9728 3733 9688
3708 9716
TIME...MOT...LOC 0632Z 217DEG 27KT 3722 9729
RITZMANSpecial weather statement, May 28, 1:52 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 152 AM CDT THU MAY 28 2015 KSZ069-083-092-093-280715- SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS- 152 AM CDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 215 AM CDT * AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BELLE PLAINE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...MULVANE...ROSE HILL... CLEARWATER...DOUGLASS...BELLE PLAINE...UDALL...WEST WICHITA... MCCONNELL AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...RIVERDALE AND OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3730 9717 3739 9751 3771 9748 3758 9691 TIME...MOT...LOC 0651Z 220DEG 35KT 3741 9723 RITZMAN
Special weather statement, May 28, 2:04 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
204 AM CDT THU MAY 28 2015
KSZ069-093-094-098-280730-
CHAUTAUQUA KS-ELK KS-BUTLER KS-COWLEY KS-
204 AM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 230 AM CDT
* AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURDEN...OR 14 MILES EAST OF
WINFIELD...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINFIELD...CEDAR VALE...BURDEN...DEXTER...GRENOLA...ATLANTA...
LATHAM...CAMBRIDGE AND WINFIELD CITY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3730 9704 3762 9678 3730 9620 3700 9652
3700 9655
TIME...MOT...LOC 0701Z 225DEG 39KT 3726 9670
RITZMANSpecial weather statement, May 28, 2:49 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
249 AM CDT THU MAY 28 2015
KSZ070-280815-
GREENWOOD KS-
249 AM CDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 315 AM CDT
* AT 247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF EUREKA...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...HAMILTON...EUREKA CITY LAKE...THRALL AND EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3767 9637 3776 9653 3790 9653 3809 9646
3809 9636 3811 9636 3801 9605
TIME...MOT...LOC 0747Z 204DEG 25KT 3781 9643
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:58 PM CDT | Special Weather Statement | ICT | Barton | 62 min |
| May 27, 9:51 PM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| May 27, 10:13 PM CDT | Special Weather Statement | ICT | Barton | 32 min |
| May 27, 10:26 PM CDT | Flash Flood Warning | ICT | Barton | 4 hr |
| May 27, 11:00 PM CDT | Special Weather Statement | ICT | Barton | 30 min |
| May 27, 11:21 PM CDT | Areal Flood Warning | ICT | Rice | 3 hr |
| May 28, 12:08 AM CDT | Special Weather Statement | ICT | Rice | 37 min |
| May 28, 12:47 AM CDT | Flash Flood Warning | ICT | Reno, Rice | 4 hr |
| May 28, 1:03 AM CDT | Special Weather Statement | ICT | Harvey | 27 min |
| May 28, 1:29 AM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| May 28, 1:30 AM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| May 28, 1:35 AM CDT | Special Weather Statement | ICT | Sumner | 25 min |
| May 28, 1:52 AM CDT | Special Weather Statement | ICT | Sedgwick | 23 min |
| May 28, 2:04 AM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| May 28, 2:11 AM CDT | Areal Flood Warning | ICT | Rice | 9 hr |
| May 28, 2:28 AM CDT | Areal Flood Warning | ICT | Barton | 9 hr |
| May 28, 2:49 AM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| May 28, 3:13 AM CDT | Areal Flood Warning | ICT | Butler, Harvey, Marion, Sedgwick | 8 hr |
| May 28, 4:26 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley | 8 hr |
| May 28, 9:56 AM CDT | Areal Flood Warning | ICT | Reno, Rice | 24 hr |
| May 28, 10:33 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| May 28, 10:48 AM CDT | Areal Flood Warning | ICT | Chautauqua | 4 hr |
| May 28, 10:57 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 4 hr |
| May 28, 11:41 AM CDT | Areal Flood Warning | ICT | Wilson | 4 hr |
| May 28, 2:27 PM CDT | Areal Flood Warning | ICT | Chautauqua | 4 hr |
| May 28, 6:22 PM CDT | Areal Flood Warning | ICT | Chautauqua | 18 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.